Day 33 - 11/11/18
Updated: Jan 17, 2019
5th Day after Chemo
After innumerable sleep and wake cycles, I am very cognizant of waves… Waves of pain… Only it doesn’t really feel like any pain I’ve experienced before. And it doesn’t really “hurt”… The only description that I can give, right now, is that it feels like euphoria in reverse. I am very aware of “feeling”, but I can’t describe what I’m feeling. The reason I’m trying so desperately to describe it is because, throughout this whole process, I wanted to know what to expect, so I could describe it to other people. From the beginning of my diagnosis, I’ve only wanted to help other people understand what to expect, in hopes that it could help ease some of their anxiety.
So, my next attempt is to try to categorize it. That doesn’t quite work either. The issue is that it’s not a centralized pain, like a broken bone pain or a headache pain. And the “pain” feeling seems to vibrate throughout my entire body, unlike other pains I have experienced. I don’t want to say that it’s as dramatic as being hit by a bus because, first of all, I’ve never been hit by a bus, but also, because I believe that will take your visual image to the extreme, and it doesn’t get you any closer to understanding what I’m trying to describe. :) Hopefully, by the end of our journey together, I’ll be able to get you a good description, so I’ll keep working on it.
Also, what I think I’ve learned, up to this point, is that it’s best to stay up on the nausea medication. I’ve read that one of the hardest parts of chemo is the nausea, and, Thank God, my nausea has not gotten out of hand. I haven’t had to regurgitate, so I’m assuming it’s because I’m take the medication before it gets that far. If I were keeping score for this session, I think I will have to score the chemo as: Chemo 5 – Diana 1—based on the way my body feels, I’m going to respect the process enough to give chemo its props.
Here we are now, somewhere towards the latter end of the night, and I find my face a little itchy. I look in the mirror, and I see red, pimple-like spots in a few areas on my face. Was this a side-effect or an allergic reaction? It can’t be an allergic reaction because that would have been evident before now (Diana-logic). Thumbing through my documents, I find that I could develop some type of rash that is a normal part of the chemo treatment. Whew! I didn’t want the extra drama of an allergic reaction, so this is great news. Since all of that contemplation and evaluation took all of my energy, I’ll deal with it when I wake again. For now, I just want to go back to sleep.
Definition of Diana-logic = something that sounds like it should be true, but no immediate proof substantiates the claim.
“He will keep in perfect peace all those who trust in him, whose thoughts turn often to the Lord!” Isaiah 26: 3 TLB